View Full Version : Depression, social phobia, and (maybe)add


TigerSharp
09-29-16, 07:58 PM
Hello addforums, not sure what to do for a introduction so ill just jump right into it(sorry for this post's length):

I am a 16 year old male currently taking vyvanse(40mg), and intuiv(3mg XR) and have done so for ~5 weeks now(perscription authorized, not illegally bought). I have been depressed for over a year but cant take anti-depressants because my family has a very long history of bypolar disorder. The vyvanse was given for my attention deficiency and the intuiv is for the social phobia ive had for as long as I can remember.

The vyvanse works perfectly and fixes the attention problem completely. But ever since I started the meds my depression has greatly increased to where now I have almost no will to live.

The combination of the two drugs(and possibly the depression) makes me feel like a zombie. Im never happy, sad, mad, hungry, tired, energetic. I never smile or frown, cry or laugh. All I ever feel is numb and, when in any public place, extremly anxious. Commonly to the point where I involentarily twitch and its hard to move. This inherently is making friends "drift off" and non-friends to make it into a issue, both furthering the depression. In addition, due not feeling hunger I commonly go the whole day before I remember to eat(recently started setting alarms in attempt to combat this). I am already underweight so im fearfull as to what this will do(I have already lost 6lbs making me a 5ft 8in male at 112lbs).

TL;DR: I take Vyvanse(40mg) and Intuive(3mg XR) for my depression that has drastically worsened as well as my social anxiety and "add". The meds work but supress most emotion and increse my anxiety.

So the actual question is what do you guys suggest I do? Is there a possibility of me ever being considered "normal"? I haven't brought most of this up to my doctor yet but plan to the next time I see her.

sarahsweets
09-30-16, 04:32 AM
Bipolar is often treated with various antidepressants and mood stabilizers so I am not sure why you think they would be bad for you or that a history of bipolar means you should take them. Vyvanse was bad for my mood. It gave me mood swings and sadness. Only when I began dex and then adderall did I see real improvement. I am also bipolar and tale meds for those. I have been medicated for bipolar for 16 years and for adhd 13 years.